# SDR CA090713002

- Difficulty date: July 8, 2009
- Submitted: August 3, 2009
- Operation: General aviation
- Make and model: Beech 100BEECH
- Aircraft time: 11,200 hours
- Engine: Pwa PT6A28
- Propeller: Hartzl HCD4N3A
- System (JASC): 3497 · Navigation System Wiring
- Part: Wire
- Condition: Failed
- Location: Dme
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

(CAN) CHANGED (DISTANCE MEASURING EQUIPMENT) DME FREQUENCY AND IT WASN`T SHOWING A READOUT. T\AS THEY LOOKED THE READOUT APPEARED THEN NOTICED PART OF READ OUT FLASHED VERY BRIGHT AND THE REST VANISHED.  ALMOST IMMEDIATELY, CO-PILOT STATED THEY COULD SMELL ELECTRICAL SMOKE.  PILOT LOOKED AT DME AGAIN AND COULD SEE SMOKE STARTING TO BILLOW OUT. IMMEDIATLY TURNED OFF UNIT, BUT SMOKE DID NOT STOP.  TURNED OFF THE AVIONICS MASTER WHILE COPLIOT LOCATED CB AND TURNED AVIONICS BACK ON. SMOKE STOPPED.  DEFERRED IAW MEL 34-14 PLACARD INSTALLED.
